... years. I started on .25mg tabs and am now on 1mg tabs. I no longer have insurance and cannot afford to see my primary for him to help me wean... I do not want to have to depend on this medication. I also have been told that if I just stop taking it without weaning down I can develop seizures!
Hello cbomb. A very slow gradual taper. Xanax is a difficult benzodiazepine to come off from because once taken, it leaves your body very quickly and you feel the withdrawls that much sooner. Considering that you have been on it for eight years is certainly reason for concern. Years ago I was on Xanax, was given phenobarbital (inpatient hospital) just for that reason, to prevent a seizure and still had a major one. Lots of misery while trying to get my life back together. I would cut it so ever slowly, a bit at a time. If you are on 3mg. atart by cutting down on your morning dose by cutting the 1mg dose only to .75mg. I'd leave the other two doses as is. Meaning 1mg a piece. Work your way down from the morning or first dose. etc etc. I would keep the last dose for the evening untouched untill the end. Suggesting you take 1mg in the morning, then noon, then evening/bedtime. And it all depends how much of the drug you have remaining. Regards, pledge
I don't know about seizures, but you will feel like crap for a long time. The only way is very gradually. Considering how long you've been taking it I'd say over 3-5 weeks.
Insurance or no, you really need to get a Dr involved in helping you do this right. There is no amount of money that can outweigh the long-term misery by doing it yourself. Finding a recovery group is also recommended to keep you from relapse and offer you support.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 2 answers
Posted 25 Aug 2010 • 3 answers
Posted 31 Jul 2011 • 7 answers
Posted 9 Mar 2013 • 2 answers
Posted 4 Aug 2013 • 4 answers